U.S. doctors online nowAsk doctors free
A female asked:

I have been having intense burning and sourness during sexual intercourse and just started birth control pills. whats wrong? i have been having intense burning and sourness during sexual intercourse. i also have a burning sensation while i urinate afterwa

2 doctor answers4 doctors weighed in
Dr. Joy Jackson
Family Medicine 20 years experience
I : I don't think your symptoms are related to the birth control pills. It sounds like you may be dealing with another yeast infection, a UTI (urinary tract infection) or both. I recommend you see your doctor for diagnosis and treatment. Good luck.
Created for people with ongoing healthcare needs but benefits everyone.
Dr. John Berryman
Obstetrics and Gynecology 55 years experience
Painful intercourse : Vaginal infection and/or bladder infection can cause pain with intercourse. See your gyn for an exam, culture as well as a "clean catch" urine analysis. The bcps are unrelated to your symptoms.
Created for people with ongoing healthcare needs but benefits everyone.

Related questions

A 17-year-old female asked:
I had sexual intercourse during my period, now my period is over and I have a mild burning sensation? What could it be caused by?
Dr. Dan Fisher
Internal Medicine 28 years experience
Hard to tell.: Unrelated to period. Could be just irritation or sexually transmitted disease. Hard to tell. At your age regular exams and screening are important.
Created for people with ongoing healthcare needs but benefits everyone.
A 20-year-old female asked:
I got put on the birth control pill, Saturday last week, and I had sexual intercourse 3days after, could I be pregnant, pain left side of abdomen w/d?
Dr. James Ferguson
Pediatrics 47 years experience
Maybe: Most would recommend that you use backup contraception for at least a month while your body adjusts to the pill. It works by preventing ovulation, an... Read More
Created for people with ongoing healthcare needs but benefits everyone.
A 20-year-old female asked:
Hi! my period is late but I did not involve in any sexual intercourse nor taking birth control pills. My period started last March 31, 2020. What should I do?
Dr. Robert Kwok
Pediatrics 34 years experience
Happens sometimes: Many women have occasional variation of their mucus discharge, some spotting between periods, a heavier period, a lighter period, or even a missed per... Read More
Created for people with ongoing healthcare needs but benefits everyone.
A 17-year-old female asked:
Me and my boyfriend have sexual intercourse and so with in a few min theres powder all over on the outside of my vagina. I am on the birth control patch (used to be on the shot) and hes on medicated pills. I dont know if thats possibly a reason?
Dr. Gurmukh Singh
Pathology 50 years experience
Dried secretions: What you described could be dried secretions from sexual excitation. Try to wipe your vulva clean after sex and see if the "powder" still appears. Vis... Read More
Created for people with ongoing healthcare needs but benefits everyone.
A 19-year-old male asked about a 18-year-old female:
I had sexual intercourse with my bf yesterday with no condom and today I overslept when my take birth control pill alarm went off. Will I be pregnant?
Dr. Robert Kwok
Pediatrics 34 years experience
Pregnancy unlikely: As long as a woman takes her daily combination (2 hormones) birth control pill within 3 hours of the usual time that she takes her pill each day, and ... Read More
Created for people with ongoing healthcare needs but benefits everyone.
Last updated May 13, 2019

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.